Table of Contents
International Scholarly Research Notices
Volume 2014, Article ID 760502, 5 pages
http://dx.doi.org/10.1155/2014/760502
Research Article

On the System of High Order Rational Difference Equations

1Guizhou Key Laboratory of Economics System Simulation, Guizhou University of Finance and Economics, Guiyang, Guizhou 550004, China
2School of Science, Guilin University of Technology, Guilin, Guangxi 541000, China
3Department of Mathematics and Physics, Hunan Institute of Technology, Hengyang, Hunan 421002, China

Received 15 March 2014; Revised 2 July 2014; Accepted 22 July 2014; Published 29 October 2014

Academic Editor: Chunrui Zhang

Copyright © 2014 Qianhong Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper is concerned with the boundedness, persistence, and global asymptotic behavior of positive solution for a system of two rational difference equations , where and

1. Introduction

In this paper, we study the global behavior of solutions of the following system: where are positive constants and initial conditions ,  .

A pair of sequences of positive real numbers that satisfies (1) is a positive solution of (1). If a positive solution of (1) is a pair of positive constants , then the solution is the equilibrium solution.

A positive solution of (1) is bounded and persists, if there exist positive constants such that

In 1998, DeVault et al. [1] proved that every positive solution of the difference equation where , oscillates about the positive equilibrium of (3). Moreover, every positive solution of (3) is bounded away from zero and infinity. Also the positive equilibrium of (3) is globally asymptotically stable.

In 2003, Abu-Saris and DeVault [2] studied the following recursive difference equation: where ,   are positive real numbers.

Papaschinopoulos and Schinas [3] investigated the global behavior for a system of the following two nonlinear difference equations: where is a positive real number, are positive integers, and ,   are positive real numbers.

In 2012, Zhang et al. [4] investigated the global behavior for a system of the following third-order nonlinear difference equations: where , and the initial values ,  . For other related results, the reader can refer to [518].

Motivated by the discussion above, we study the global asymptotic behavior of solutions for system (1). More precisely, we prove the following: if then every positive solution of (1) is persistent and bounded. Moreover, we prove that every positive solution of (1) converges the unique positive equilibrium as .

2. Main Results

In the following lemma, we show boundedness and persistence of the positive solutions of (1).

Lemma 1. Consider (1). Suppose that are satisfied. Then, every positive solution of (1) is satisfied, for

Proof. Let be a positive solution of (1). Since and for all , (1) implies that
Moreover, using (1) and (9), we have Let be the solution of the system, respectively, such that We prove by induction that Suppose that (13) is true for . Then, from (10), we get Therefore, (13) is true. From (11) and (12), we have Then, from (9), (13), and (15), the proof of the relation (8) follows immediately.

Theorem 2. Consider the system of difference equation (1). If relation (7) is satisfied, then the following statements are true.(i)Equation (1) has a unique positive equilibrium given by (ii)Every positive solution of system (1) tends to the positive equilibrium of (1) as .

Proof. (i) Let and be positive numbers such that Then, from (7) and (17), we have that the positive solution is given by (16). This completes the proof of Part (i).
(ii) From (1) and (8), we have where ,  . Then, from (1) and (18), we get from which we have Then, relations (7) and (20) imply that , from which it follows that We claim that Suppose on the contrary that . Then, from (21), we have and so which is a contradiction. So . Similarly, we can prove that . Therefore, (22) is true. Hence, from (1) and (22), there exist the and , as and where is the unique positive equilibrium of (1). This completes the proof of Part (ii). The proof of Theorem 2 is completed.

Theorem 3. Consider the system of difference equation (1). If relation (7) is satisfied and assuming that then the unique positive equilibrium is locally asymptotically stable.

Proof. From Theorem 2, the system of difference equation (1) has a unique equilibrium . The linearized equation of system (1) about the equilibrium point is where , and Let denote the eigenvalues of matrix and let be a diagonal matrix, where ,  , and Clearly, is invertible. Computing matrix , we obtain thatFrom and , imply that Furthermore, noting (7), (24), and (27), we have It is well known that has the same eigenvalues as ; we have that This implies that the equilibrium of (1) is locally asymptotically stable.

Combining Theorem 2 with Theorem 3, we obtain the following theorem.

Theorem 4. Consider the system of difference equation (1). If relations (7) and (24) are satisfied, then the unique positive equilibrium is globally asymptotically stable.

3. Some Numerical Examples

In order to illustrate the results of the previous sections and to support our theoretical discussions, we consider several interesting numerical examples in this section. These examples represent different types of qualitative behavior of solutions to nonlinear difference equations and system of nonlinear difference equations.

Example 1. Consider the following difference equations: with the initial values . Then, the solution of system (32) is bounded and persists and the system has a unique equilibrium which is globally asymptotically stable (see Figure 1).

760502.fig.001
Figure 1: The dynamics of system (32).

Example 2. Consider the following difference equations: with the initial values . Then, the solution of system (33) is bounded and persists and the system has a unique equilibrium which is globally asymptotically stable (see Figure 2).

760502.fig.002
Figure 2: The dynamics of system (33).

4. Conclusion

In this paper, we study the dynamics of a system of high order difference equation It concluded that, under condition , the positive solution of this system is bounded and persists; moreover, if , it converges asymptotically the unique equilibrium .

We conclude the paper by presenting the following open problem.

Open Problem. Consider the system of difference equation (1) with and . Find the set of all initial conditions that generate bounded solutions. In addition, investigate global behavior of these solutions.

Conflict of Interests

The authors declare that there is no conflict of interests regarding the publication of this paper.

Acknowledgments

This work was financially supported by the National Natural Science Foundation of China (Grant no. 11361012), the Scientific Research Foundation of Guizhou Provincial Science and Technology Department ([2013]J2083, [2009]J2061), and the Natural Science Foundation of Guizhou Provincial Educational Department (no. 2008040).

References

  1. R. DeVault, G. Ladas, and S. W. Schultz, “On the recursive sequence xn+1=A/xn+1/xn-2,” Proceedings of the American Mathematical Society, vol. 126, no. 11, pp. 3257–3261, 1998. View at Publisher · View at Google Scholar
  2. R. M. Abu-Saris and R. DeVault, “Global stability of yn+1=A+yn/yn-k,” Applied Mathematics Letters, vol. 16, pp. 173–178, 2003. View at Publisher · View at Google Scholar
  3. G. Papaschinopoulos and C. J. Schinas, “On a system of two nonlinear difference equations,” Journal of Mathematical Analysis and Applications, vol. 219, no. 2, pp. 415–426, 1998. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. Q. Zhang, L. Yang, and D. Liao, “Global asymptotic behavior of positive solutions to the system of rational difference equations,” Journal of Southwest University, vol. 7, pp. 12–15, 2012 (Chinese). View at Google Scholar
  5. Q. Zhang, L. Yang, and J. Liu, “Dynamics of a system of rational third-order difference equation,” Advances in Difference Equations, vol. 2012, article 136, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  6. A. M. Amleh, E. A. Grove, G. Ladas, and D. Georgiou, “On the recursive sequence xn+1=A+(xn-1/xn),” Journal of Mathematical Analysis and Applications, vol. 233, no. 2, pp. 790–798, 1999. View at Publisher · View at Google Scholar · View at MathSciNet
  7. W. He, W. Li, and X. Yan, “Global attractivity of the difference equation xn+1=a+xn-k/xn,” Applied Mathematics and Computation, vol. 151, no. 3, pp. 879–885, 2004. View at Publisher · View at Google Scholar · View at MathSciNet
  8. R. DeVault, G. Ladas, and S. W. Schultz, “Necessary and sufficient conditions the boundedness of xn+1=A/xnp+B/xn-1q,” Journal of Difference Equations and Applications, vol. 3, pp. 259–266, 1998. View at Google Scholar
  9. S. N. Elaydi, An Introduction to Difference Equations, Springer, New York, NY, USA, 1996. View at Publisher · View at Google Scholar · View at MathSciNet
  10. R. P. Agarwal, W. Li, and P. Y. H. Pang, “Asymptotic behavior of a class of nonlinear delay difference equations,” Journal of Difference Equations and Applications, vol. 8, no. 8, pp. 719–728, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  11. V. L. Kocic and G. Ladas, Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Kluwer Academic, Dordrecht, Netherlands, 1993. View at Publisher · View at Google Scholar · View at MathSciNet
  12. M. R. S. Kulenonvic and G. Ladas, Dynamics of Second Order Rational Difference Equations with Open Problems and Conjectures, Chapaman & Hall/CRC, Boca Raton, Fla, USA, 2002.
  13. W. Li and H. Sun, “Dynamics of a rational difference equation,” Applied Mathematics and Computation, vol. 163, no. 2, pp. 577–591, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. Y. Su and W. Li, “Global attractivity of a higher order nonlinear difference equation,” Journal of Difference Equations and Applications, vol. 11, no. 10, pp. 947–958, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. L. Hu and W. Li, “Global stability of a rational difference equation,” Applied Mathematics and Computation, vol. 190, no. 2, pp. 1322–1327, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. T. F. Ibrahim, “Two-dimensional fractional system of nonlinear difference equations in the modelling competitive populations,” International Journal of Basic & Applied Sciences, vol. 12, no. 5, pp. 103–121, 2012. View at Google Scholar
  17. T. F. Ibrahim, “Closed form solution of a symmetric competitive system of rational difference equations,” Studies in Mathematical Sciences, vol. 5, no. 1, pp. 49–57, 2012. View at Google Scholar
  18. T. F. Ibrahim and Q. Zhang, “Stability of an anti-competitive system of rational difference equations,” Archives des Sciences, vol. 66, pp. 44–58, 2013. View at Google Scholar